Alert archive / Wyoming / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Riverton, WY

June 5, 2015Fremont County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 5, 2015, 5:25 PM MDT for Fremont County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2015, 5:25 PM MDT (23:25 UTC)
Expired
Jun 5, 2015, 11:30 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 49 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WGUS55 KRIW 052325
FFWRIW
WYC013-060530-
/O.NEW.KRIW.FF.W.0015.150605T2325Z-150606T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
525 PM MDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 1130 PM MDT FRIDAY
    
* AT 524 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHOSHONI...SHOSHONI MUNICIPAL AIRPORT...BONNEVILLE AND EASTERN
  BOYSEN STATE PARK.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SAND HILLS
DRAW...RESERVOIR CREEK...WIND RIVER...DRY CREEK...MUSKRAT CREEK...
POISON CREEK...WATER TANK HILL DRAW...SCHOENING CREEK...HOODOO
CREEK...DRY CHEYENNE CREEK...EAST FORK DRY CREEK AND BADWATER CREEK.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4334 10781 4309 10773 4310 10791 4322 10813
      4330 10814

$$

ALLEN
2 follow-up statements
987 
WGUS75 KRIW 060205
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
805 PM MDT FRI JUN 5 2015

WYC013-060530-
/O.CON.KRIW.FF.W.0015.000000T0000Z-150606T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT-
805 PM MDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FRIDAY
FOR EAST CENTRAL FREMONT COUNTY...

AT 800 PM MDT...DOPPLER RADAR INDICATED ANOTHER ROUND OF 
THUNDERSTORMS PRODUCING HEAVY RAIN MOVING INTO THE AREA. TWO TO 
THREE INCHES OF RAIN HAD FALLEN OVER THE AREA LATE THIS AFTERNOON.   
FLASH FLOODING IS LIKELY OCCURRING OVER THE AREA.  THUNDERSTORMS MAY 
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE AREA THROUGH 
930 PM.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHOSHONI...SHOSHONI MUNICIPAL AIRPORT...BONNEVILLE AND EASTERN BOYSEN
STATE PARK.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SAND HILLS
DRAW...RESERVOIR CREEK...WIND RIVER...DRY CREEK...MUSKRAT CREEK...
POISON CREEK...WATER TANK HILL DRAW...SCHOENING CREEK...HOODOO
CREEK...DRY CHEYENNE CREEK...EAST FORK DRY CREEK AND BADWATER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4334 10781 4309 10773 4310 10791 4322 10813
      4330 10814

$$

MEUNIER
871 
WGUS75 KRIW 060412
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1012 PM MDT FRI JUN 5 2015

WYC013-060421-
/O.CAN.KRIW.FF.W.0015.000000T0000Z-150606T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT-
1012 PM MDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING FOR EAST CENTRAL FREMONT COUNTY IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. 

LAT...LON 4334 10781 4309 10773 4310 10791 4322 10813
      4330 10814

$$

MEUNIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:47 PM MDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 5, 3:47 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT FRI JUN 5 2015

.SHORT TERM...TONIGHT THROUGH FRIDAY

ACTIVE AFTERNOON AND EVENING IS IN STORE AS MOIST ELY FLOW HAS
BACKED UP AGAINST THE DIVIDE TO PROVIDE THE LOW LEVEL JUICE WHILE
IN THE MID LEVELS A NICE THERMAL TROUGH IS LIFTING NWD AT MAX
HEATING. IN ADDITION...A 70KT H3 JET STREAK IS LIFTING N INTO
CENTRAL AND WRN WYO. ANOTHER SHORTWAVE IS LIFTING NWWD AROUND THE
UPPER LOW THROUGH ID AND WILL HELP SUPPORT STORMS IN FAR WRN WYO
ALSO. MORNING LOW AND HIGHER CLOUDS HAS SLOWED THE HEATING IN SOME
AREAS BUT BRIEF BREAKS AND SIGNIFICANT FORCING ALOFT SHOULD BE
PLENTY TO GET THE STORMS FIRING AND CONTINUING WELL INTO THE
EVENING...ESPECIALLY NORTH HALF. EVEN THE FAR WEST AND NW WILL
LIKELY SEE SOME STRONG STORMS AND HEAVY RAIN SO HIT POPS QUITE A
BIT HARDER OUT THERE INTO THE EVENING. AFTER A BRIEF RESPITE LATER
TONIGHT THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
QUICKLY LATER SATURDAY MORNING IN THE SOUTH AND HIGH COUNTRY AND
THEN LIFT NWD THROUGH THE DAY. FRONTAL BOUNDARY WILL BE HANGING
AROUND EAST OF THE DIVIDE AGAIN WITH MOIST BL. NOT AS MUCH
INSTABILITY EXPECTED SATURDAY BUT STILL ENOUGH TO MAKE IT
INTERESTING FOR AREAS THAT GET MODERATE WARMING/SUNSHINE EARLY
ON...ESPECIALLY WITH EXPECTED BROAD SCALE ASCENT AS
DIFFLUENT/DIVERGENT FLOW DEVELOPS AND NEXT JET STREAK APPROACHES.
COULD STILL SEE SOME STRONG TO SVR CELLS BUT CLOUD COVER AND
AMOUNT OF SHOWERS/TSTMS MAY LIMIT THEM. WET AND BUSY NONETHELESS.
INCREASING POPS ACROSS THE BOARD SATURDAY...ESPECIALLY CENTRAL AND
WEST.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

ON SATURDAY...AS THE UPPER LOW SWINGS INTO UTAH AND A COLD FRONT
DROPS OUT OF THE NORTH...IT LOOKS TO BE ANOTHER RAINY DAY WITH
CONVECTION FOCUSED OVER THE HIGHER TERRAIN BUT WITH A GOOD CHANCE OF
A WETTING RAIN JUST ABOUT EVERYWHERE AS A BROAD AREA OF LIFT AND QG
FORCING LIFTS UP AHEAD OF THE UPPER LOW.

IT WILL REMAIN UNSETTLED ON SUNDAY WITH THUNDERSTORMS POSSIBLE ALONG
AND NEAR A LINE FROM SOUTH PASS TO CASPER WHERE THE COLD FRONT MAY
SETTLE. OTHERWISE...IT WILL BE COOL AND MARGINALLY UNSTABLE JUST
ABOUT EVERYWHERE ACROSS THE STATE AS THE UPPER LOW CONTINUES TO
WOBBLE AROUND IN THE AREA...EVENTUALLY ELONGATING INTO AN OPEN
WAVE...DEPOSITING A WIDESPREAD QUARTER TO A HALF INCH OF RAIN

HEIGHTS BUILD ON MONDAY WITH WARMER TEMPERATURES AND HIGHS BACK INTO
THE 80S. SOME RESIDUAL MOISTURE COULD BE HANGING AROUND AND WITHOUT
A VERY STRONG RIDGE...JUST SOME HIGHER HEIGHTS...IT WILL BE HARD TO
RULE OUT A FEW SHOWERS...ESPECIALLY OVER THE HIGHER ELEVATIONS.

TUESDAY THROUGH FRIDAY...DIRTY RIDGE WILL CONTINUE OVER THE AREA
TUESDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE FOUND
ACROSS WESTERN AND NORTHERN PORTIONS...WITH GENERALLY DRY
CONDITIONS...AND CONTINUED TEMPS IN THE 80S...FOR AREAS EAST OF
THE DIVIDE. BY WEDNESDAY NIGHT AND THROUGH THE END OF THE WORK
WEEK A LARGE TROUGH AND ITS ASSOCIATED COLD FRONT WILL PUSH
THROUGH THE AREA. THIS WILL COOL OFF TEMPERATURES AND BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS. BIGGEST QUESTION WITH THIS
DISTURBANCE IS WILL WE BE ABLE TO TAP INTO REMNANT MOISTURE FROM
HURRICANE BLANCA...CURRENTLY OFF WESTERN MEXICO...AND EXPECTED TO
THREATEN THE BAJA REGION. AFTER THAT THIS TROPICAL STORM COULD
DIMINISH IN ARIZONA OR NEW MEXICO. GFS GRABS A LITTLE MOISTURE
FROM THIS SYSTEM...WITH THE EURO SHOWING SIGNS OF PICKING OF MUCH
MORE MOISTURE FROM THE REMNANTS OF THIS STORM. IF THAT HAPPENS THE
END OF NEXT WEEK COULD BE QUITE WET AND COOL. PREVIOUS FORECAST
SLIGHTLY FAVORED THIS EURO SOLUTION AND MOSTLY KEPT WITH THAT FOR
THE TIME BEING.

&&

.AVIATION.../00Z ISSUANCE/

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING. SOME
THUNDERSTORMS MAY BE STRONG...PRODUCING PERIODS OF HEAVY
RAINFALL...STRONG WIND...AND LARGE HAIL. THE HEAVY RAIN AND
POTENTIAL FOR HAIL MAY RESULT IN PERIODS OF MVFR TO IFR CONDITION AT
AREA TERMINALS. SHOWERS AND THUNDERSTORMS WILL REMAIN PRESENT
THROUGH AT LEAST 04Z-07Z SATURDAY. ACTIVITY WILL THEN START TO
WEAKEN...WITH THUNDERSTORM COVERAGE DIMINISHING THROUGH THE MORNING.
MORE SHOWERS AND STORMS WILL DEVELOP AFTER 18Z SATURDAY OVER THE
HIGHER TERRAIN AND WILL CONTINUE INTO THE AFTERNOON.

&&

.FIRE WEATHER...

ACTIVE PERIOD OF STRONG TO EVEN SEVERE THUNDERSTORMS ALONG AND EAST
OF THE DIVIDE THIS AFTERNOON AND EVENING WITH PLENTY OF
THUNDERSTORMS SOME QUITE STRONG IN THE FAR WEST. ON SATURDAY...THERE
WILL BE CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST OF
THE AREA. LESS RISK OF SEVERE THUNDERSTORMS BUT STILL A CHANCE OF
STRONGER STORMS WITH HEAVY RAIN...HAIL...GUSTY WIND AND FREQUENT
LIGHTNING. THE WET AND UNSETTLED PATTERN WILL CONTINUE THROUGH THE
WEEKEND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002>011-
016>018-020-022.

&&

SHORT TERM...SKRBAC
MID TERM...ALLEN
LONG TERM...ANGLIN
AVIATION...ALLEN
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jun 5, 9:33 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
933 AM MDT FRI JUN 5 2015

WYZ001>020-022>030-061545-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
933 AM MDT FRI JUN 5 2015

...FLASH FLOOD WATCH FOR MUCH OF CENTRAL WYOMING TODAY FROM 2 PM
THROUGH MIDNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS EAST OF
THE DIVIDE ACROSS CENTRAL WYOMING MAY BECOME SEVERE WITH DAMAGING
WIND AND LARGE HAIL AND FLASH FLOODING. THE REST OF THE AREA WILL
STILL SEE THE THREAT OF STRONG THUNDERSTORMS WITH SMALL
HAIL...GUSTY WIND AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SATURDAY THROUGH SUNDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WIND...SMALL HAIL AND
HEAVY RAIN.

MONDAY AND TUESDAY...ISOLATED THUNDERSTORMS POSSIBLE...MAINLY OVER
THE MOUNTAINS AND ADJACENT FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES...WIND SPEEDS OVER 45
MPH...AND ANY FLOODING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 5, 4:44 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
444 PM MDT FRI JUN 5 2015

WYZ002-052330-
ABSAROKA MOUNTAINS-
444 PM MDT FRI JUN 5 2015

...SPECIAL WEATHER STATEMENT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRANDALL CREEK...WHICH IS 26 MILES NORTHEAST OF EAST ENTRANCE...
MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRANDALL CREEK AROUND 455 PM MDT.
  BEARTOOTH PASS AROUND 520 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4494 10926 4494 10928 4492 10928 4464 10955
      4469 10984 4473 10984 4472 10986 4475 10988
      4500 10981 4500 10926
TIME...MOT...LOC 2241Z 208DEG 22KT 4479 10968

MCDONALD
Special weather statement, Jun 5, 4:48 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
448 PM MDT FRI JUN 5 2015

WYZ001-012-052330-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
448 PM MDT FRI JUN 5 2015

...SPECIAL WEATHER STATEMENT...

AT 447 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOWER BASIN LAKE...WHICH IS NEAR OLD FAITHFUL...MOVING NORTHWEST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MADISON...FIREHOLE CANYON AND GIBBONS FALLS AROUND 500 PM MDT.
  HARLEQUIN LAKE AROUND 505 PM MDT.
  GALLATIN LAKE AND DIVIDE LAKE AROUND 530 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4499 11048 4409 11071 4408 11075 4401 11073
      4395 11104 4500 11106
TIME...MOT...LOC 2247Z 156DEG 25KT 4455 11083

MCDONALD
Special weather statement, Jun 5, 4:51 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
451 PM MDT FRI JUN 5 2015

WYZ007-017-052330-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
451 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
530 PM MDT...

AT 451 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONETA...WHICH IS 14 MILES EAST OF SHOSHONI...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LYSITE AROUND 510 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4310 10769 4314 10796 4346 10799 4346 10755
      4345 10754
TIME...MOT...LOC 2251Z 191DEG 11KT 4321 10782

13
Special weather statement, Jun 5, 4:59 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MDT FRI JUN 5 2015

WYZ007-017-052345-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-
459 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
545 PM MDT...

AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONETA...WHICH IS 15 MILES EAST OF SHOSHONI...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONETA AROUND 505 PM MDT.
  LYSITE AROUND 535 PM MDT.
  LOST CABIN AROUND 545 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4292 10777 4299 10807 4345 10793 4344 10754
      4319 10754
TIME...MOT...LOC 2259Z 198DEG 10KT 4317 10782

13
Local storm report, Jun 5, 5:14 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     FLASH FLOOD      16 WNW CASPER           42.92N 106.62W
06/05/2015                   NATRONA            WY   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS FLOODING ACROSS U.S. HIGHWAY
            20/26 WEST OF CASPER BETWEEN MILEPOSTS 16 AND 21.

&&

JANGLIN
Special weather statement, Jun 5, 5:16 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
516 PM MDT FRI JUN 5 2015

WYZ005>008-060000-
BIGHORN MOUNTAINS WEST-SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN
BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
516 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 600 PM MDT...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COTTONWOOD PASS...WHICH IS 32 MILES NORTHEAST OF SHOSHONI. THIS STORM
WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN HOT
SPRINGS AND SOUTHEASTERN WASHAKIE COUNTIES.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4369 10716 4343 10735 4345 10770 4346 10772
      4346 10777 4345 10779 4345 10782 4371 10774
      4372 10716
TIME...MOT...LOC 2315Z 174DEG 4KT 4350 10758

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:53 PM MDTSpecial Weather StatementRIWFremont52 min
Jun 4, 10:36 PM MDTSpecial Weather StatementRIWFremont39 min
Jun 4, 10:44 PM MDTSevere Thunderstorm WarningRIWFremont31 min
Jun 4, 10:56 PM MDTSpecial Weather StatementRIWHot Springs34 min
Jun 4, 11:10 PM MDTSpecial Weather StatementRIWFremont50 min
Jun 4, 11:15 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs30 min
Jun 4, 11:44 PM MDTSevere Thunderstorm WarningRIWHot Springs34 min
Jun 5, 12:27 AM MDTSpecial Weather StatementRIWWashakie48 min
Jun 5, 2:48 PM MDTSpecial Weather StatementRIWNatrona42 min
Jun 5, 2:54 PM MDTAreal Flood AdvisoryRIWNatrona3 hr
Jun 5, 3:03 PM MDTSpecial Weather StatementRIWNatrona42 min
Jun 5, 3:16 PM MDTSevere Thunderstorm WarningRIWNatrona59 min
Jun 5, 3:19 PM MDTFlash Flood WarningRIWNatrona9 hr
Jun 5, 3:51 PM MDTSpecial Weather StatementRIWNatrona39 min
Jun 5, 3:53 PM MDTSpecial Weather StatementRIWNatrona52 min
Jun 5, 4:08 PM MDTSpecial Weather StatementRIWTeton37 min
Jun 5, 4:14 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona61 min
Jun 5, 4:29 PM MDTSpecial Weather StatementRIW61 min
Jun 5, 4:41 PM MDTTornado WarningRIWFremont34 min
Jun 5, 4:44 PM MDTSpecial Weather StatementRIWPark46 min
Jun 5, 4:48 PM MDTSpecial Weather StatementRIWTeton42 min
Jun 5, 4:51 PM MDTSpecial Weather StatementRIW39 min
Jun 5, 4:59 PM MDTSpecial Weather StatementRIW46 min
Jun 5, 5:05 PM MDTSevere Thunderstorm WarningRIWFremont55 min
Jun 5, 5:14 PM MDTAreal Flood AdvisoryRIWFremont3 hr
Jun 5, 5:16 PM MDTSpecial Weather StatementRIWWashakie44 min
Jun 5, 5:26 PM MDTSevere Thunderstorm WarningRIWFremont49 min
Jun 5, 5:34 PM MDTAreal Flood AdvisoryRIWJohnson3 hr
Jun 5, 5:38 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie67 min
Jun 5, 5:45 PM MDTAreal Flood AdvisoryRIWFremont, Hot Springs, Washakie3 hr

Nearby

Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.